MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; SENSAR INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; SENSAR INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information cannot be provided due to personal data privacy legislation/policy catalog number: partial catalog number indicated since the serial number was not provided.Expiration date: unknown, as the serial number was not provided.Udi number: unknown, as the serial number was not provided.Implant/explant date: not applicable, as lens was removed/replaced in the initial surgery.Initial reporter telephone number: (b)(6).Device manufacture date: unknown as the serial number of the device was not provided.Device evaluation: product testing could not be performed because the product was not returned for evaluation.The complaint cannot be confirmed.Manufacturing record review: the manufacturing record and complaint history were not reviewed since the serial number is unknown.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that when implanting the intraocular lens (iol), it was noted that the haptic was broken.The lens was replaced.
 
Additional Manufacturer Narrative
Additional information and corrected data: section h3: device evaluated by manufacturer: yes.New information received indicated that the suspect product serial number (sn) is (b)(6).Therefore, this supplemental filing is to update the following fields per new information received: section d1: brand name: sensar iol.Section d2: common device name: intraocular lens.Section d2: device product code: hql.Section d4: serial number: (b)(6).Section d4: catalog #: ar40e00230.Section d4: unique identifier (udi) number: (b)(4).Section d4: expiration date: jul 02, 2026.Section h4: device manufacture date: jul 02, 2021.Device evaluation: product testing could not be performed since the device was not returned for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no additional complaints were received for this po.No escalation required.Conclusion: a product deficiency has not been identified; therefore, no additional corrective actions have been initiated.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Date returned to manufacturer: 19 april 2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the lens was received crushed inside the lens insert.Lens damage, scratches, and a detached haptic (not returned) were observed.No further issues or evaluation was performed.The complaint issue haptic damaged was not identified during photo and product evaluation.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications and a relationship between the device and the reported incident could not be determined.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.Manufacturing record evaluation: based on the manufacturing records review, and historical complaint review, there is no indication of a product malfunction or product quality deficiency.No nonconformity report, documentation or labeling changes, and escalations are required.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.Please note that the information reported in sections d2 (common device name), h.6 (health effect -clinical code and medical device problem code) and section g.1 (manufacturer contact e-mail) is information that remains unchanged from the initial emdr report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
SENSAR INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15795009
Report Number3012236936-2022-02824
Device Sequence Number5660302
Product Code HQL
UDI-Device Identifier05050474502161
UDI-Public(01)05050474502161(17)260702
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2026
Device Model NumberAR40E
Device Catalogue NumberAR40E00230
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer02/22/2023
05/05/2023
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date03/07/2023
05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale